Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 35, NWS Midland/Odessa, TX

June 9, 2010

NWS Midland/Odessa, TX issued this red flag warning at Jun 9, 2010, 2:51 PM CDT. It took effect at Jun 10, 2010, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 2:51 PM CDT (19:51 UTC)
In effect from
Jun 10, 2010, 2:00 PM CDT
Expired
Jun 10, 2010, 7:00 PM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS84 KMAF 091951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT WED JUN 9 2010

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS
BELOW 6000 FT FOR THURSDAY AFTERNOON FOR RH/S LESS THAN 15
PERCENT...SUSTAINED 20 FT WINDS NEAR 20 MPH...AND HIGH FIRE DANGER...

.TEMPERATURES IN THE MID 90S WILL PUSH MINIMUM RH/S BELOW 15 PERCENT.
WINDS WHICH HAVE BEEN MORE EASTERLY OF LATE WILL TURN TO THE 
SOUTHWEST WITH SPEEDS NEAR 20 MPH ON EXPOSED RIDGES AND IN FAVORABLY
ALIGNED CANYONS.

NMZ114-TXZ258-101215-
/O.UPG.KMAF.FW.A.0025.100610T1800Z-100611T0200Z/
/O.NEW.KMAF.FW.W.0035.100610T1900Z-100611T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
151 PM MDT WED JUN 9 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY CONDITIONS ALONG WITH WINDS OF 20 MPH AND A FEW GUSTS NEAR 35
MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON FOR
ELEVATIONS BELOW 6000 FT. FIRE OFFICIALS IN THE GUADALUPE MOUNTAINS
INDICATE THAT THE LOWER ELEVATIONS FUELS ARE STILL MOSTLY CURED
AND FIRE DANGER WILL BE HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$
2 follow-up statements
873 
WWUS84 KMAF 100916
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT THU JUN 10 2010

...A RED FLAG WARNING CONTINUES FOR THE GUADALUPE MOUNTAINS
BELOW 6000 FT FOR THURSDAY AFTERNOON FOR RH/S LESS THAN
15 PERCENT...SUSTAINED 20 FT WINDS NEAR 20 MPH...AND HIGH FIRE
DANGER...

.TEMPERATURES IN THE MID 90S WILL PUSH MINIMUM RH/S BELOW
15 PERCENT THIS AFTERNOON. WINDS WILL BECOME SOUTHWESTERLY WITH
SPEEDS NEAR 20 MPH ON EXPOSED RIDGES AND IN FAVORABLY ALIGNED
CANYONS.

NMZ114-TXZ258-102100-
/O.CON.KMAF.FW.W.0035.100610T1900Z-100611T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
316 AM MDT THU JUN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS.

DRY CONDITIONS ALONG WITH WINDS OF 20 MPH AND A FEW GUSTS NEAR
35 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON
FOR ELEVATIONS BELOW 6000 FT. FIRE OFFICIALS IN THE GUADALUPE
MOUNTAINS INDICATE THAT THE LOWER ELEVATIONS FUELS ARE STILL
MOSTLY CURED AND FIRE DANGER WILL BE HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$
482 
WWUS84 KMAF 101947
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT THU JUN 10 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS MAINLY BELOW 6000 FT FOR RELATIVE HUMIDITY VALUES LESS
THAN 15 PERCENT...SUSTAINED 20 FOOT WINDS NEAR 20 MPH...AND HIGH
FIRE DANGER...

.TEMPERATURES IN THE LOW 90S HAVE RESULTED IN RELATIVE HUMIDITY
VALUES NEAR 15 PERCENT THIS AFTERNOON ACROSS THE GUADALUPE
MOUNTAINS AND ADJACENT PLAINS. SOUTHWESTERLY WINDS NEAR 20 MPH ON
EXPOSED RIDGES AND IN FAVORABLY ALIGNED CANYONS WILL BE POSSIBLE
THROUGH THE EARLY EVENING HOURS.

NMZ114-TXZ258-110000-
/O.CON.KMAF.FW.W.0035.000000T0000Z-100611T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
147 PM MDT THU JUN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

DRY CONDITIONS ALONG WITH 20 FOOT WINDS NEAR 20 MPH ARE EXPECTED IN
THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING FOR ELEVATIONS
MAINLY BELOW 6000 FT. FIRE OFFICIALS IN THE GUADALUPE MOUNTAINS
HAVE INDICATED THAT THE LOWER ELEVATIONS FUELS ARE STILL MOSTLY
CURED AND FIRE DANGER REMAINS HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 9, 12:37 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 9, 12:37 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1237 PM CDT WED JUN 9 2010

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
TSRA WILL REMAIN FAVORED GENERALLY W OF THE TAFS TONIGHT IN CLOSER
PROXIMITY TO THE MTNS. HAVE OPTED TO GO WITH MENTION OF CB AT MOST
WRN SITES. OTHERWISE MODEST LOW LEVEL JET TONIGHT WILL KEEP WINDS
UP THROUGH THE EVENING...ESPECIALLY MAF/FST. A BRIEF PERIOD OF
MVFR CIGS POSSIBLE AT MAF AFTER 10Z.

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 9 2010/

DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS THE NEXT 24 HOURS. IFR
CIGS POSSIBLE AT MAF AND DECIDED TO INCLUDE IN THE TAF THROUGH 15Z
THOUGH THESE CLOUDS MAY REMAIN TO THE EAST. SHOWERS AND
THUNDERSTORMS WILL ALMOST CERTAINLY REMAIN WEST OF ALL TAF SITES
THOUGH THEY MAY BE CLOSE ENOUGH TO IMPACT LOCAL FLYING OPS.

HENNIG

PREV DISCUSSION... /ISSUED 433 AM CDT WED JUN 9 2010/

UPDATE...
UPDATED DISCUSSION TO INCLUDE FIRE WEATHER SECTION.

DISCUSSION...

WATER VAPOR IMAGERY SHOWS BROAD...ZONAL RIDGING OVER SE NM/WEST
TEXAS...DIRTIED BY AN UPPER TROUGH MOVING NE ALONG THE TEXAS COAST.
SFC ANALYSIS PLACES THE DRYLINE WEST OF KMRF-KGDP...COURTESY OF
LIGHT SE RETURN FLOW.  BIGGEST CHANGES THIS FORECAST CYCLE IS THAT
MODELS HAVE COME DOWN ON HEIGHTS/THICKNESSES FOR A SLIGHT COOLING
TREND.  THE GFS IS WARMEST...WHILE THE NAM AND ECMWF SUGGEST
SLIGHTLY COOLER HIGHS FOR THE NEXT FEW DAYS.  THE NAM HAS PERFORMED
REASONABLY WELL THE PAST FEW RUNS...AND IS PREFERRED.  THAT
SAID...ALTHOUGH THE RIDGE IS PROGGED TO GIVE WAY TO SW FLOW ALOFT AS
THE NEXT TROUGH DIGS DOWN THE WEST COAST...TEMPS SHOULD STILL REMAIN
ABOVE NORMAL.

SFC TROUGH OUT WEST WILL KEEP THE DRYLINE CONFINED TO NEAR THE
MOUNTAINS TODAY...W/SE UPSLOPE FLOW RESULTING IN ISOLATED
AFTERNOON/EVENING CONVECTION OUT OMTNS.  TONIGHT...SFC TROUGH BREAKS
DOWN...W/WESTERLY FLOW MIXING THE DRYLINE EAST THURSDAY...SHIFTING
THE CONVECTION FOCUS TO MID CWA THURSDAY...AND ERN CWA FRIDAY.
SATURDAY NIGHT...CONVECTIVE CHANCES BEGIN TO INCREASE AS A FRONT
APPROACHES...W/THE DRYLINE ONCE AGAIN OUT WEST OVER THE MOUNTAINS.
GFS STALLS THE FRONT JUST NORTH OF THE AREA...FINALLY NUDGING IT
INTO THE FA SUNDAY NIGHT/MONDAY MORNING...W/SHORTWAVES MOVING UP IN
SW FLOW ALOFT.  W/THE ECMWF...THE FRONT DOES NOT EVEN MAKE IT INTO
TEXAS...SO WE/LL UNDERCUT GUIDANCE POPS BY A CAT OR SO.  GFS THEN
BRINGS A COUPLE OF SHORTWAVES INTO THE AREA MONDAY AND MONDAY
NIGHT...EVEN HINTING AT A POSSIBLE MCS DEVELOPING OVER SE NM MONDAY
EVENING.  TUESDAY LOOKS TO BE DRY EXCEPT FOR DIURNAL CONVECTION OVER
THE DAVIS MTNS.

FIRE WEATHER...

VERY DRY CONDITIONS EXPECTED THE NEXT SEVERAL DAYS WEST OF A
DRYLINE THAT WILL BE LOCATED FROM THE MOUNTAINS TO THE TRANS
PECOS REGION. WILL CONTINUE THE FIRE WEATHER WATCH IN THE
GUADALUPE MOUNTAINS THURSDAY THOUGH WIND SPEEDS APPEAR MARGINAL AT
THIS TIME. THE DRYLINE WILL WAVER BACK AND FORTH DIURNALLY THROUGH
THE NEXT WEEK THOUGH ITS GREATEST PUSH TO THE EAST WILL BE
THURSDAY AS AN UPPER TROUGH MOVES ACROSS THE AREA...THEN WILL FIND
MORE DIFFICULTY AS LOW LEVEL SOUTHEAST WINDS ADVECT DEEPER
MOISTURE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
MAINLY IN THE GUADALUPE AND DAVIS MOUNTAINS WHICH COULD PRODUCE
SOME DRY LIGHTNING STARTS.

HENNIG

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Jun 9, 1:23 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
123 PM CDT WED JUN 9 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
123 PM CDT WED JUN 9 2010 /1223 PM MDT WED JUN 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EVENING MAINLY WEST
OF THE PECOS RIVER. A FEW SOME OF THESE STORMS MAY BECOME STRONG
OR BRIEFLY SEVERE. THE MAIN CONCERNS WITH THE SEVERE STORMS WILL
BE DAMAGING WINDS...HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY CONTINUING INTO
EARLY NEXT WEEK WITH THE FOCUS SHIFTING EASTWARD AWAY FROM THE
MOUNTAINS THROUGH SATURDAY. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH HAIL AND WINDS BEING THE PRIMARY THREAT.

A RED FLAG WARNING CONTINUES FOR THE GUADALUPE MOUNTAINS FOR
THURSDAY...MAINLY ELEVATIONS BELOW 6000 FT. DRY CONDITIONS ARE
EXPECTED...ALONG WITH THE POSSIBILITY OF WINDS NEAR 20 MPH AND
GUSTS TO NEAR 35 MPH ON EXPOSED RIDGES AND THROUGH PASSES AND
CANYONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.